New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

allienich
New Member


Date Joined Jul 2011
Total Posts : 1
   Posted 7/1/2011 11:23 AM (GMT -6)   
My sister age 47 died of a massive heart attack last month and i am not coping very well, so doctor has put me on 100mg of amitryptaline, i was wondering if anyone else is on this doseage and when does it start to work and have they had any side effects, thankyou allie x

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 42438
   Posted 7/1/2011 11:48 AM (GMT -6)   
100 mg of amitryptaline is a high dose I think. But you are going through a lot right now and I imagine that the doctor figured you needed it. But I haven't heard of anybody starting off at that high of a dose. I think it makes you sleepy. People often take it at night for sleep. I believe that this drug will work immediately, but not sure. It is a tricyclic antidepressant and has been around for a long time. The other name for it is elavil. I would look it up and do a little research and you will get a better idea of what to expect. Others on here have taken it though and hopefully they will respond.

Welcome to the forum. I hope to hear more from you. I am so sorry to hear the news of your sister. Two of mine died at that age. One from breast cancer and the other from cerosis. Are you seeing anybody for grief counseling? I would highly recommend it. This didn't happen that long ago and you are probably grieving badly. Remember there is no right or wrong when it comes to grieving and no time limit.

Keep posting, know that we all care.

Hugs, Karen
Moderator-Depression and fibromyalgia


fibromyalgia, Chronic fatigue, depression, allergies

LondonGirl22
Veteran Member


Date Joined Jan 2006
Total Posts : 1629
   Posted 7/2/2011 6:45 AM (GMT -6)   
I take 10mg for IBS pain. The therapeutic dose for depression starts at 75mg upwards. The medication can make you quite drowsy in the first couple of weeks but then tends to get easier.
I think you have to allow about 4 weeks for the medication to build up in your system to notice effect.

I am sorry for your loss and I hope that the medication gives you a little bit of help. As Karen suggested, maybe try and see if any counselling would be available to you.

Take care
Tori xx

Forum Moderator - IBS and UC

Cherish
New Member


Date Joined Jul 2011
Total Posts : 3
   Posted 7/3/2011 3:04 PM (GMT -6)   
I am sorry for your loss. The medicine may be very helpful during these hard times. It doesn't mean you have to stay on it forever.
I was put on it for after delivery baby blues.
It really does help. If you take it at night, it may be a little rough getting up in the morning. You will feel a little more relaxed though.
Take it for a while, and see what you think.
I took it for about three months.

Take care of you,

Cherish
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, June 22, 2018 7:04 PM (GMT -6)
There are a total of 2,974,407 posts in 326,174 threads.
View Active Threads


Who's Online
This forum has 161259 registered members. Please welcome our newest member, Renegade0311.
383 Guest(s), 8 Registered Member(s) are currently online.  Details
scifigal2k, logoslidat, tkpro, Wings of Eagles, readingmom, enjoygolf, LisaInIndiana, Fairwind